Hi there. Acebutolol is a beta blocker. The effects of ALL beta blockers is to lower blood pressure and heart rate and as a consequence, the drugs usually cause drowsiness. I'm surprised it was not one of the first side effects listed on your disclaimer form.
As for the blurry vision, this is a side effect that is unusual and unnerving. You should contact your doctor right away and report this reaction as he/she may feel that you need to lower your dosage or change beta blockers. It is estimated that 5-6% of people taking Acebutolol discontinue usage because of side effects.
See below for the FDA approved list of side effects and precautions:
Dizziness, lightheadedness, drowsiness, tiredness, constipation, diarrhea, stomach upset/gas, nausea, trouble sleeping or unusual dreams may occur as your body adjusts to the medication. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.
Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
This drug may reduce blood flow to your hands and feet, causing them to feel cold. Smoking may worsen this effect. Avoid tobacco use and dress warmly.
Tell your doctor immediately if any of these unlikely but serious side effects occur: bluish discoloration of the fingers/toes/nails, severe tiredness, mental/mood changes (e.g., depression, confusion, memory problems), numbness/tingling, decreased sexual ability, trouble breathing, swelling of the feet/ankles, vision changes, unexplained/sudden weight gain.
Seek immediate medical attention if any of these unlikely but very serious side effects occur: chest pain, persistent dizziness/fainting, slow/fast/irregular heartbeat, jaw/left arm pain, black stools, rectal bleeding, severe stomach/abdominal pain.
Tell your doctor immediately if any of these rare but very serious side effects occur: easy bleeding/bruising, persistent joint/muscle pain, painful erections.
Tell your doctor immediately if you develop symptoms of liver disease, including persistent nausea, stomach/abdominal pain, dark urine, yellowing eyes/skin.
A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching, swelling, severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
After trying 3 other beta-blockers, an EP suggested acebutelol because he said the side effects of fatigue were the least noticeable with this BB. But I wasn't so sure after the other three I tried, so I decided to half the dose. At 100mg it seems very tolerable without apparent effect to energy level. I have on occassion noticed extremely cold feet (which he said was not possible, ha), but blurred vision is something I'd talk to your doctor about because I do not think that is normal.
What is your current doseage? the EP said 200mg was the lowest and he said people have been prescribed up to 1200mg per day. I couldn't imagine.
I have heard wonderful things about this drug as far as stopping PVCs/PACs. I wanted my doctor to let me try it (I am currently taking Toprol XL - which helps a little, but not a lot). My doctor said it is an older drug, so he wanted me to stay with Toprol. I think whenever you start a beta blocker - you feel more tired until you get used to it. I'm not sure about the blurred vision. Why don't you call your pharmacist - they can be very helpful.
I've heard that too, that's its an "older drug", so I think doctors believe there are "better" ones developed since. However, it was an electrophysiologist (a younger one at that), who prescribed it first thing without knowing I'd tried three others before. He said it had the least effect on energy levels compared to other beta-blockers, and wouldn't slow my heart and blood pressure as much. This appears to be true, and I might even think that acebutolol has reduced my pvcs, that is, if it worked more consistently. But honestly, that could be my own fault, I am afterall taking half the recommended dose. I'm stubborn that way :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.